MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012580-16
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Codes Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969); Obstruction/Occlusion (2422); Foreign Body In Patient (2687); Pericardial Effusion (3271)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a perforation in the distal left anterior descending artery observed via angiogram after two (2.5x8mm and 2.0x15mm) non-abbott stents had been implanted.Post dilatation was performed at the overlap of the stents and the balloon was re-advanced to tamponade the segment as echo showed only trace effusion without tamponade.A 2.8x16mm graftmaster covered stent was attempted to be advanced pass the previously implanted stents; however, became stuck with the stents.During removal the shaft separated as the device was stuck resulting in a complete occlusion of the mid lad.Multiple attempts were made to snare and balloon trap the separated portion; however, resulted unsuccessful.During this time the patient became hypotensive with st segment elevation requiring medication.Finally a 1.2x8mm mini trek balloon was attempted to be advanced adjacent to crush the stent; however, was unable to pass the occlusive stent.A wire was advanced into the pericardial space followed by serial dilatation and placement of a 9f pericardial drain.Fluid was remove with trace residual effusion by tte.The drain was sutured in placed and reservoir bag attached.The separated portion remains in the anatomy; however, it was noted the patient tolerated the procedure well with no immediate complications.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequently, after the initial report was filed, the account stated the graftmaster also met resistance with anatomy during removal.The separated portion remained stuck in the stented segments of the lad.The perforation was noted to be sealed by the occlusion that occurred no other stent was used to seal the perforation.It was noted an acute myocardial infraction was also due to the use of the graftmaster.The mini trek failed to cross due to the anatomy (occlusion).A clinically significant delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties and subsequent foreign body in patient, treatment with medication, delay to treatment, and unexpected medical intervention (additional therapy/non-surgical treatment) appear to be related to the operational context of the procedure.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.The reported patient effects of myocardial infarction, occlusion, and hypotension as listed in the graftmaster rx coronary stent graft system, instructions for use (ifu), are known patient effects that may be associated with use of a coronary stent in native coronary arteries.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17079388
Report Number2024168-2023-06003
Device Sequence Number2188062
Product Code MAF
UDI-Device Identifier08717648176340
UDI-Public08717648176340
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number1012580-16
Device Catalogue Number1012580-16
Device Lot Number2011741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0X15MM ONYX FRONTIER; 2.5X38MM ONYX FRONTIER
Outcome Attributed to Adverse Event Required Intervention; Disability; Other; Hospitalization;
Patient SexFemale
Patient Weight44 KG